Arkansas, 2001

Damaging Wind in Arkansas, June 15, 2001

June 15, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 14, 2:20 PM CST, 9 hours 55 minutes earlier.

Area forecast discussion, Jun 14, 2:20 PM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT THU JUN 14 2001

OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS
AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST.
MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST
A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI...
ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.

LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH
BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT
FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME
UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND
INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS
EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS
HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE
NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE
EASTERN ZONES TO WARRANT A MENTION IN THE ZONES.

WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE
ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON
FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST
OF THE REGION BY THEN.

LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES
RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL
IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES
OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS.

(45)

.LIT...NONE

In the hours before

Special weather statement, Jun 14, 10:48 PM CST, 1 hour 27 minutes before
ARZ013-022-038-042-150530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1148 PM CDT THU JUN 14 2001

SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
NORTHERN AND WESTERN ARKANSAS...

...SEARCY...POPE...YELL...AND GARLAND.

AT 1145 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM MELBOURNE TO CLINTON TO PERRYVILLE TO CAMDEN. THE STORMS ARE
MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 100 AM CDT...

...PERRY...CONWAY...CLEBURNE...VAN BUREN...STONE...AND IZARD.

22
Local storm report, Jun 14, 11:09 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1209 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    MORRILTON                 AR   .88 INCH HAIL
06/14/01   CONWAY                         REPORTED BY LAW
                                          ENFORCEMENT.

1138 PM    HOT SPGS                  AR   WIND DAMAGE
06/14/01   GARLAND                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

1145 PM    2 N BENTON                AR   WIND DAMAGE
06/14/01   SALINE                         TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

1147 PM    BENTON                    AR   70 MPH TSTM GUST
06/14/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1150 PM    CONWAY                    AR   60 MPH TSTM GUST
06/14/01   FAULKNER                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 14, 11:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1219 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 AM    COLLEGEVILLE              AR   60 MPH TSTM GUST
06/15/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1210 AM    JACKSONVILLE              AR   .88 INCH HAIL
06/15/01   PULASKI                        REPORTED BY PUBLIC.
Local storm report, Jun 14, 11:33 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1233 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 AM    BRYANT                    AR   WIND DAMAGE
06/15/01   SALINE                         TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

1215 AM    ALEXANDER                 AR   WIND DAMAGE
06/15/01   PULASKI                        TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

1222 AM    (LIT)LITTLE ROCK ADAMS FL AR   54 MPH TSTM GUST
06/15/01   PULASKI                        OFFICIAL OBSERVATION.
Special weather statement, Jun 14, 11:35 PM CST, 40 minutes before
ARZ031-039-053-054-150615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 AM CDT FRI JUN 15 2001

SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
CENTRAL ARKANSAS...

...CONWAY AND PERRY...

SEVERE THUNDERSTORM WATCH NUMBER 432 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
CENTRAL AND SOUTHERN ARKANSAS...

...HOT SPRING AND CLARK...

AT 1225 AM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM CAVE CITY TO CABOT TO FORDYCE. THE STORMS ARE MOVING EAST AT 45
MPH.

SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 100 AM CDT...

...CLEBURNE...VAN BUREN...STONE...AND IZARD.

SEVERE THUNDERSTORM WATCH NUMBER 432 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 200 AM CDT...

SALINE...FAULKNER...LONOKE...PULASKI...GRANT...PRAIRIE...WHITE...
MONROE...WOODRUFF...LINCOLN...CLEVELAND...BRADLEY...JEFFERSON...
ARKANSAS...CALHOUN...OUACHITA...AND DALLAS.

51
Special weather statement, Jun 15, 12:05 AM CST, 10 minutes before
ARZ032-043-055-062-066-067-150645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CDT FRI JUN 15 2001

SEVERE THUNDERSTORM WATCH NUMBER 431 EXPIRED AT 100 AM CDT.

SEVERE THUNDERSTORM WATCH NUMBER 432 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
CENTRAL AND SOUTHWEST ARKANSAS...

...SALINE...FAULKNER...GRANT...CALHOUN...OUACHITA...AND DALLAS...

AT 100 AM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM DIAZ TO SEARCY TO PINE BLUFF TO NEAR ROCK SPRINGS. THE STORMS
ARE MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 432 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 200 AMr CDT...

...LONOKE...PULASKI...PRAIRIE...WHITE...MONROE...WOODRUFF...
LINCOLN...CLEVELAND...BRADLEY...JEFFERSON...AND ARKANSAS.

51

The radar

The Little Rock radar (KLZK), 148 km away, was scanning. The volume nearest the first event began at 06:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Drew

When
June 15, 12:15 AM CST
Where
Drew County, 5 mi SE of Monticello
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
33.583, -91.733

Thunderstorm winds knocked down some power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254006.